MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon ruptured occurred.An 8.0mm x 80mm x 75cm athletics was advanced for dilation.During inflation, the balloon burst just before the pressure was applied.The procedure was completed with the original device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 35mm distal of the proximal markerband.As per specification, the rated burst pressure for this device is 31 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon ruptured occurred.An 8.0mm x 80mm x 75cm athletis was advanced for dilation.During inflation, the balloon burst just before the pressure was applied.The procedure was completed with the original device.No patient complications were reported.

Brand Name
ATHLETIS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21114311
Report Number2124215-2024-82724
Device Sequence Number8719018
Product Code LIT
UDI-Device Identifier08714729974093
UDI-Public08714729974093
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberH74939347080870
Device Catalogue NumberH74939347080870
Device Lot Number0030318765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale